Thunderstorm Wind, Clark
- When
- August 21, 4:45 PM CST
- Where
- Clark County, Reseburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 44.920, -90.770
Tree branches were blown down in Reseburg Township.
Thunderstorms developed along a cold front over northern Wisconsin during the afternoon of August 21st. Some of these storms caused minor tree damage in Reseburg Township (Clark County).
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
Thunderstorms developed along a cold front over northern Wisconsin during the afternoon of August 21st. Some of these storms caused minor tree damage in Reseburg Township (Clark County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Aug 21, 2:23 PM CST, 2 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 323 PM CDT WED AUG 21 2013 .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 323 PM CDT WED AUG 21 2013 MAIN FOCUS WILL BE ON THE FRONTAL PASSAGE TONIGHT AND THE ASSOCIATED RAIN CHANCES. COLD FRONT EXTENDS FROM NORTHERN WISCONSIN INTO NORTHEAST NEBRASKA AT MID AFTERNOON. REGIONAL RADARS SHOW CONVECTIVE ACTIVITY ALONG THE FRONT FROM NORTHERN WISCONSIN ACROSS MINNESOTA. WATER VAPOR SATELLITE SHOWS THE MAIN SHORT WAVE TROUGH IS ALONG THE CANADIAN BORDER MOVING INTO ONTARIO WITH A SECONDARY WAVE OVER CENTRAL MINNESOTA. THE BEST PV ADVECTION IN THE 500-300 MB LAYER WILL STAY TO THE NORTH OF THE AREA TONIGHT BUT THE EXPECTATION IS THAT THE WAVE OVER MINNESOTA WILL PROVIDE JUST ENOUGH FORCING TO HELP MAINTAIN THE CONVECTION ALONG THE FRONT AS IT COMES THROUGH. ML CAPES AHEAD OF THE FRONT CURRENTLY ARE AROUND 3000 J/KG AND WHILE THESE WILL DECREASE THROUGH THE EVENING WITH THE LOSS OF HEATING...THE 21.18Z NAM INDICATES THESE WILL STAY AT OR ABOVE 1500 J/KG THROUGH THE EVENING AHEAD OF THE FRONT. THE BEST 0-6KM SHEAR WILL REMAIN NORTH OF THE AREA CLOSER TO THE MAIN SHORT WAVE TROUGH. HOWEVER...THE 0-3KM SHEAR WILL BE AROUND 30 KNOTS AND WILL BE MORE THAN SUFFICIENT TO SUPPORT SOME SEVERE STORMS THROUGH THE EVENING. LARGE HAIL AND DAMAGING WINDS STILL LOOK TO BE THE MAIN THREATS. WILL BE INTERESTING TO SEE HOW THE CURRENT ACTIVITY SOUTH OF THE TWIN CITIES EVOLVES THROUGH THE REMAINDER OF THE AFTERNOON. THE 21.18Z RAP BUFKIT SOUNDINGS SUGGEST THE CAP IN PLACE BETWEEN 750 AND 800 MB AT KRST WILL HOLD TIGHT UNTIL THE FRONT MOVES THROUGH. IF THIS HAPPENS...THE ACTIVITY TO THE WEST SHOULD DIMINISH AS IT MOVES IN AND THIS IS WHAT SEVERAL OF THE SHORT RANGE MESO MODELS SUGGESTS. BASED ON THIS...HAVE TRIMMED BACK THE RAIN CHANCES HEADING THROUGH THE EVENING ACROSS THE WESTERN SECTIONS OF THE FORECAST AREA. FARTHER EAST...THE CAP IS WEAKER AND IS EXPECTED TO ERODE AS THE FRONT MOVES IN...SO HAVE MAINTAINED THE 60 TO 80 PERCENT CHANCES EAST OF THE MISSISSIPPI RIVER. ALL THE MODELS ALSO SUGGEST THE FRONT AND CONVECTION WILL MOVE THROUGH PRETTY QUICK THIS EVENING TO THE POINT THAT MOST IF NOT ALL OF THE FORECAST AREA SHOULD BE DRY BY 06Z. THUS SPED UP THE FORECAST TO REFLECT THIS FASTER TIMING WITH JUST SOME 20 TO 40 PERCENT RAIN CHANCES ACROSS THE SOUTH FOR AFTER MIDNIGHT. HAVE HELD ON TO SOME SMALL RAIN CHANCES ACROSS THE SOUTH FOR THURSDAY MORNING. ALL THE MODELS INDICATE A CONVECTIVE COMPLEX WILL DEVELOP ACROSS NEBRASKA THIS EVENING AND THEN MOVE EAST ALONG THE FRONT TOWARD THE AREA OVERNIGHT WITH SOME SUGGESTIONS THAT THE NORTHERN PART OF THE COMPLEX COULD SLIDE ACROSS THE SOUTHERN PARTS OF THE AREA. OTHERWISE FOR THURSDAY...HIGH PRESSURE WILL MOVE IN FROM THE NORTH WITH MUCH DRIER AIR SPREADING IN. NAM BUFKIT SOUNDING ACROSS THE NORTHERN SECTIONS SHOW GOOD SUBSIDENCE OCCURRING AND WITH LOTS OF DRY ALOFT TO MIX DOWN...DEW POINTS ARE EXPECTED TO DROP INTO THE 40S FOR THE AFTERNOON. THIS HIGH WILL REMAIN THE DOMINANT FEATURE FOR THE REMAINDER OF THE SHORT TERM HELPING TO KEEP TEMPERATURES CLOSER TO NORMAL THROUGH FRIDAY WITH HIGHS IN THE UPPER 70S TO LOWER 80S. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) ISSUED AT 323 PM CDT WED AUG 21 2013 CONSIDERABLE UNCERTAINTY IN THE EXTENDED IN REGARDS TO THE RAIN CHANCES. THE UPPER LEVEL RIDGE WILL BE ANCHORED OVER THE CENTRAL PART OF THE COUNTRY WITH ALL THE MODELS SHOWING SHORT WAVE TROUGHS EXPECTED TO RIDE UP THE BACK SIDE AND OVER THE TOP OF THE RIDGE. AT THE SURFACE...THE EXPECTATION IS THAT A WEAK SURFACE BOUNDARY WILL APPROACH FROM THE WEST SATURDAY BUT STALL OUT AND BECOME NEARLY STATIONARY BEFORE IT REACHES THE AREA. IT SHOULD THEN WAFFLE NORTH/SOUTH AS SHORT WAVE TROUGHS MOVE AROUND THE RIDGE AND CAUSE ROUNDS OF CONVECTION TO FORM. THE UNCERTAINTY COMES IN WHERE THESE COMPLEXES WILL BE AND WHETHER THEY WILL IMPACT THE NORTHERN PARTS OF THE FORECAST AREA OR NOT. AFTER THE INITIAL SHORT WAVE TROUGH GOES BY SATURDAY WILL GENERALLY LIMIT THE RAIN CHANCES TO THE I94 CORRIDOR FOR THE REMAINDER OF THE EXTENDED PERIOD AS THIS AREA WILL BE CLOSEST TO THE FRONT. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1150 AM CDT WED AUG 21 2013 A COLD FRONT STRETCHING FROM WESTERN LAKE SUPERIOR THROUGH KMSP/KFSD LATE THIS MORNING WILL CONTINUE TO TRACK SOUTHEAST THROUGH THIS AFTERNOON. SHOWERS AND STORMS ARE EXPECTED TO FORM ALONG THIS FRONT WITH THE HIGHEST LIKELIHOOD EAST OF THE MISSISSIPPI RIVER. EXPECTING TSRA IN THE VICINITY OF KRST/KLSE AERODROMES WITH PERHAPS A BRIEF REDUCTION INTO IFR BETWEEN 21-24Z TIME FRAME. THE FRONT AND ASSOCIATED STORMS ARE THEN EXPECTED TO SLIP SOUTHEAST OF THE AREA AFTER MIDNIGHT. LINGERING MID- LEVEL/VFR CLOUDS WILL LIKELY BE SEEN DURING THE OVERNIGHT HOURS INTO THURSDAY MORNING AS THE FRONT HANGS UP ACROSS NORTHERN IL THROUGH CENTRAL IA. OTHERWISE...HIGH PRESSURE BUILDING IN ON THURSDAY SHOULD KEEP RAIN CHANCES SOUTH OF THE AREA. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...04 LONG TERM...04 AVIATION...DAS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 319 PM CDT WED AUG 21 2013 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-221200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 319 PM CDT WED AUG 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY INTO TONIGHT THUNDERSTORMS ARE DEVELOPING THIS AFTERNOON FROM NORTHWEST WISCONSIN INTO CENTRAL MINNESOTA. THESE STORMS WILL TRACK EAST SOUTHEAST THROUGH THE REGION INTO TONIGHT. THROUGH 10 PM...SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. SOME THUNDERSTORMS WILL CONTINUE INTO THE OVERNIGHT HOURS...BUT THE SEVERE THREAT WILL LESSEN AS THE NIGHT GOES ON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW THUNDERSTORMS WILL REMAIN POSSIBLE IN PORTIONS OF NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN EARLY ON THURSDAY MORNING WITH SEVERE WEATHER UNLIKELY. THERE ARE OFF AN ON CHANCES FOR THUNDERSTORMS SATURDAY THROUGH TUESDAY...MAINLY ACROSS SOUTHEAST MINNESOTA INTO WESTERN AND NORTH CENTRAL WISCONSIN. AT THIS TIME...IT IS TOO EARLY TO DETERMINE IF THERE IS A SEVERE THREAT WITH ANY OF THESE STORMS. HEAT LOOKS TO BUILD BACK INTO THE AREA SUNDAY INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED INTO THIS EVENING... PARTICULARLY ACROSS WESTERN INTO NORTH CENTRAL WISCONSIN. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. DAS/HALBACH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 406 PM CDT WED AUG 21 2013 WIZ017-029-212200- CLARK-TAYLOR- 406 PM CDT WED AUG 21 2013 ...STRONG THUNDERSTORMS APPROACHING CLARK AND TAYLOR COUNTIES... AT 401 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ACROSS CHIPPEWA AND BARRON COUNTIES...MOVING EAST AND SOUTHEAST AT ABOUT 25 MPH. WIND GUSTS OF 40 TO 50 MPH AND HAIL UP TO 1/2 INCH IN DIAMETER MAY ACCOMPANY THESE STORMS AS THEY MOVE INTO TAYLOR AND CLARK COUNTIES OVER THE NEXT HOUR. LOCATIONS THAT MAY BE AFFECTED INCLUDE...DONALD...JUNCTION...OWEN...EIDSVOLD...POLLEY AND THORP. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM WEDNESDAY EVENING FOR NORTHWESTERN WISCONSIN. PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY. ZT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 447 PM CDT WED AUG 21 2013 MNZ088-095-096-WIZ032-041-212245- BUFFALO-FILLMORE-HOUSTON-LA CROSSE-WINONA- 447 PM CDT WED AUG 21 2013 AT 443 PM...DOPPLER RADAR INDICATED DEVELOPING THUNDERSTORMS OVER WINONA AND FILLMORE COUNTIES...MOVING EAST AT 30 MPH. SMALL HAIL UP TO 1/2 INCH IN DIAMETER AND HEAVY RAIN MAY ACCOMPANY THESE THUNDERSTORMS AS MOVE EAST OVER THE NEXT 30 MINUTES TO 1 HOUR. LOCATIONS THAT MAY BE AFFECTED INCLUDE... I 90 EXIT 252...WILSON...PICKWICK...WITOKA...RIDGEWAY...HOUSTON. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM WEDNESDAY EVENING FOR NORTHWESTERN WISCONSIN. ZT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 453 PM CDT WED AUG 21 2013 WIZ017-029-212245- CLARK-TAYLOR- 453 PM CDT WED AUG 21 2013 ...STRONG THUNDERSTORMS APPROACHING CLARK AND TAYLOR COUNTIES... AT 448 PM...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM NEAR JUMP RIVER TO CENTRAL CHIPPEWA COUNTY...MOVING SOUTHEAST AT 30 MPH. WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL UP TO 1/2 INCH IN DIAMETER AND HEAVY RAIN MAY ACCOMPANY THESE THUNDERSTORMS AS THEY MOVE EAST OVER THE NEXT HOUR. LOCATIONS THAT MAY BE AFFECTED INCLUDE... THORP...WESTBORO...CHELSEA AND OWEN...MEDFORD...NEILLSVILLE...DONALD. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM WEDNESDAY EVENING FOR NORTHWESTERN WISCONSIN. PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY. ZT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
458 PM CDT WED AUG 21 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM TSTM WND GST 3 ESE STOCKTON 44.01N 91.71W
08/21/2013 M57 MPH WINONA MN TRAINED SPOTTER
&&
IRIS SYSTEMThe La Crosse radar (KARX), 127 km away, was scanning. The volume nearest the first event began at 22:44 UTC.
1 thunderstorm wind. Local standard time, as filed.
Tree branches were blown down in Reseburg Township.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2013Every state in 2013This day in weather historyWarnings in Wisconsin, August 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 470099.